Back to Ask the Diabetes Team Ask the Diabetes Team

From Smiths Grove Kentucky, USA:

My daughter has hypoglycemia, and when her blood sugar is under 60 mg/dl [3.3 mmol/L], she is very weak, confused, dizzy and easily agitated. However, her family practice doctor doesn't even seem to think that 50 mg/dl [2.8 mmol/L] is low enough for that feeling, and she is always in the 50s mg/dl [2.8+ mmol/L] upon awakening. She is on a high protein diet, and eating 10 to 12 times a day. The problem is, her level may rise to about 80 mg/dl [2.8 mmol/L] but only stay there a few minutes. She has tried drinking small amounts of juice, but it seems as if that doesn't even raise it up. She feels best with a around 100 mg/dl [5.6 mmol/L] or a little above.

She just doesn't make it that high anymore and feels like she is constantly eating. She has seen a dietitian who tells her to just eat more protein. She has, at times, gone for days on practically all protein, without any help. Do you have any suggestions? We have been told that taking glycerine in water helps. Do you agree? She's had many other tests to rule out other things


Hypoglycemia is often invoked as an explanation for a variety of problems. However, but in your daughter's case, the diagnosis seems to have been established and to be causing enough disability to justify further diagnostic tests for a variety of endocrine and metabolic tests.


[Editor's comment: Consider asking for a referral to a pediatric endocrinologist. WWQ]

Original posting 16 Apr 2003
Posted to Hypoglycemia


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:46
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.